Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Urinanalysis while on medication.
Watch this 
View More Posts Ignore
Have you ever had abnormal test results?
I'm on coumadin and metoprolol for 9 month now. After a weird abdominal pain for weeks, the doctor ordered urinanalysis.
I got very high Alkaline phosphatase levels, and significant amount of blood.
I only know this because I asked a copy of the results from the lab.
Doctor did not told me, just wanted me to repeat the test.
I was wondering if anyone of you had similar experience.
Posted on 02/24/12, 01:23 pm
9 Replies Add Your Reply
Reminder: This is a support group for Pulmonary Embolism. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 02/24/12  1:35pm
" blood in your urine is normal when your on thinners .the alk i've never had any one say any thing to me about it so i can't help you there "
View More Posts Ignore
Reply #2 - 02/24/12  3:50pm
" Thanks anyway! So you saying that if you are on coumadin it's OK to pee blood? "
View More Posts Ignore
Reply #3 - 02/24/12  4:33pm
" What do you mean we're saying it's ok to pee blood?

It's possible to pee blood when you're on warfarin especially if your INR is is high. I don't think it happens a lot. Or you could have some kind of infection or something. I dunno. I guess that's why they want to repeat the test, to see if it was just one time, or if there's an issue. Press your doctor for answers. "
View More Posts Ignore
Reply #4 - 02/24/12  5:15pm
" @rmb I meant if is "normal", there is nothing to worry about, is not require medical attention?
I have a next Tuesday appointment, so it will be a few more days for me to talk to the doctor. "
View More Posts Ignore
Reply #5 - 02/24/12  10:05pm
" sorry if i miss under stood how much blood are you talking .if they check your blood even if it doesn't look any diffident then normal there will be blood cells in your urine .most people pee gets to a lite pink color to it when it get's around 4.5 or higher ever ones different "
View More Posts Ignore
Reply #6 - 02/25/12  11:55am
" "Urine can be colored pink, red, or brown for reasons that have nothing to do with bleeding in the urinary tract:

Foods: beets, berries, and rhubarb in large amounts
Food colorings
Medications: Different medications can change your urine color (Phenazopyridine [Pyridium], a pain reliever affecting the lower urinary tract, can change urine color to orange.).
Menstrual blood or vaginal bleeding that is mistaken for hematuria
Liver diseases: These may also be very serious causes of discolored urine"

http://www.emedicinehealth.com/bloo...

But combined with your high alk. phos. and pain plus being FVL I'd ask for more information.

Visible blood in the urine should always be investigated by your doctor, though. "
View More Posts Ignore
Reply #7 - 02/25/12  4:02pm
" I HAVE HAD THIS SINCE I HAVE BEEN ON WARFARIN, IVE NEVER HAD A URINE INFCTION, BUT HAD 2 ON THE TROT, THEN I SAW A SMALL AMOUNT OF BLOOD IN MY URINE, WENT TO UROLOGIST AND HE SAID THIS HAPPENS TO SOME PEOPLE WHO START ON WARFARIN, AND NOT TO WORRY ABOUT IT, I GO FOR REGULAR CHECK, EVERY 3 MONTHS. GOOD LUCK THIS HAS HAPPENED FOR THE LAST YEAR "
View More Posts Ignore
Reply #8 - 02/26/12  10:41am
" I'm sure you'll be asking your doctor, when you see him/her about your high alkaline phosphatase level and the pain in your abdomen. "
View More Posts Ignore
Reply #9 - 03/05/12  2:55pm
" Thanks everyone for the respond! I found out that I developed polyps on my gallbladder, and enlarged liver with fatty infiltration.
Doctor said that blood was from the coumadin, alkaline phosphatase from the liver, and abdominal pain from the enlarged liver pushing my other organs.
I never drink alcohol and weight only 112 pound, and keep loosing weight.
All developed since I'm on medication, so I will see what the gastroenterologist and hematologist going to say. I was able to stop metoprolol for now.

I was in the ER so many times with the pain, diarrhea, shortness of breath, rash etc, and if they could do a simple abdominal ultrasound, we could figure all this out earlier.
They always think that you have anxiety, so I gave up complaining, and lived with this pain, and digestion problems for months.
I'm glad that I finally know what's wrong. "

Add Your Reply
Advertisement


More From Around the Web